Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 5, 2021, 7:24 PM CDT for Fayette County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 5, 2021, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
County Fayette County, IA
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
623 WWUS83 KARX 060024 SPSARX Special Weather Statement National Weather Service La Crosse WI 724 PM CDT Mon Jul 5 2021 IAZ029-030-060100- Clayton-Fayette- 724 PM CDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLAYTON AND NORTHEASTERN FAYETTE COUNTIES... At 723 PM CDT, a strong thunderstorm was located over West Union, moving southeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... West Union, Fayette, Elgin, Clermont, Wadena, Volga River State Park, Brainard, County Roads W 42 And B 40, Albany and Highland. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4300 9189 4306 9171 4288 9151 4279 9180 TIME...MOT...LOC 0023Z 326DEG 8KT 4299 9179 $$ Skow
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 5, 6:28 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 5, 6:28 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 628 PM CDT Mon Jul 5 2021 .SHORT TERM...(This evening through Tuesday) Issued at 148 PM CDT Mon Jul 5 2021 Latest water vapor satellite imagery shows west to east zonal flow across the northern tier United States with a couple of shortwave troughs embedded in the flow over the Northern Plains States. Latest 18z surface analysis indicates a weak cold front extending from southwest Wisconsin into northern Iowa. The weak cold front is expected to remain nearly stationary over northern Iowa and southwest Wisconsin into tonight. With weak moisture convergence and decent instability along the front...cannot rule a storm or shower to develop this evening. Otherwise the forecast area will remain dry tonight. Focus turns to shortwave troughs/surface low tracking across the Upper Great Lakes/Northern Plains Tuesday. The latest model trends indicate a slightly slower trend in movement of the surface features/shortwave trough. This would impact timing of convection in association with the shortwaves/surface features and be mainly Tuesday afternoon across the northern half of the forecast area. The 05.12z GFS/NAM are in decent agreement with decent 500-300mb PV advection and moisture transport/convergence in association with the surface low/shortwave troughs. The deterministic models suggest instability builds ahead of the surface low/front...however shear is lacking south of the surface low/front and remains behind the surface front/low. A few of the storms could be severe or strong given the instability/shear near the surface front. Some of the storms also will be capable of producing locally heavy rain late this afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 148 PM CDT Mon Jul 5 2021 Shower and storm chances continue into Tuesday night with a front still holding from near MN/IA border into central WI in the evening, eventually nudged southeast as the main shortwave drops through the area. Band of instability oriented along and just north of the boundary will be diminishing through the evening, but still adequate to support ongoing threat for a few strong to severe storms initially, particularly across the northern forecast area where modest deep layer shear will exist. Certainly a threat for localized heavy rain with juicy 1.75-2+" PWAT (150-200% of normal) airmass along and north of the boundary and ~4 kft warm cloud depths. While individual cells should have decent motion to them, concern will be potential for training storms overnight as they continue to develop and ride eastward along and north of the boundary. Greatest concern will be from north-central IA to central WI, with activity gradually weakening and sagging southeast with time. Heading into Wednesday, the lingering broken band of showers and storms looks to be slower to depart, especially per NAM with it's stronger surface low. Activity looks mainly focused from northeast IA to central WI initially, slowly dropping southeast through the day. Severe threat looks very low at this time. Canadian high pressure then builds in with a refreshingly drier, cooler airmass through Thursday. Potentially active weather lies in store heading into Friday and on into the weekend as northwest flow aloft brings several shortwave troughs through the region. The most pronounced trough, perhaps a closed upper low, looks to come Saturday into Monday as it slows overhead. Still questions with where the accompanying surface low will end up tracking, but latest guidance suggests southward trend. That would keep better Gulf moisture confined to our south and could therefore lessen our rain chances. Will have to monitor over the coming days. Temperatures look to remain near or below normal heading into the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 628 PM CDT Mon Jul 5 2021 Seeing diminishing shra/ts chances as we head into the evening/overnight hours. VFR conditions expected then through tomorrow with shra/ts expected to develop in the afternoon ~21Z as low pressure tracks into the area along a stalled frontal boundary. Otherwise, winds look to be light through the forecast period, generally 10kt or less. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DTJ LONG TERM...Kurz AVIATION...DAS
Hazardous weather outlook, Jul 5, 4:59 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 459 AM CDT Mon Jul 5 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061400- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 459 AM CDT Mon Jul 5 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Isolated to widely scattered thunderstorms are possible this afternoon and this evening mainly south of I90. The threat for organized severe weather is low, however an isolated strong to severe thunderstorm is possible along with locally heavy rain. The heat and humidity will continue today with high temperatures in the mid 80s to mid 90s. Highest heat index values for today should be from 95 to 105. Highest values should be in the Mississippi River Valley areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More widespread thunderstorms are expected for parts of southeast Minnesota and west central and north central Wisconsin Tuesday. Strong to severe storms are possible. These storms will be capable of producing locally heavy rain. Thunderstorm chances return for Friday and Saturday. The severe risk for this period is uncertain at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Jul 5, 7:24 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 724 PM CDT Mon Jul 5 2021 IAZ029-030-060100- Clayton-Fayette- 724 PM CDT Mon Jul 5 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CLAYTON AND NORTHEASTERN FAYETTE COUNTIES... At 723 PM CDT, a strong thunderstorm was located over West Union, moving southeast at 10 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... West Union, Fayette, Elgin, Clermont, Wadena, Volga River State Park, Brainard, County Roads W 42 And B 40, Albany and Highland. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4300 9189 4306 9171 4288 9151 4279 9180 TIME...MOT...LOC 0023Z 326DEG 8KT 4299 9179 Skow
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:37 PM CDT | Special Weather Statement | ARX | Buffalo | 53 min |
| Jul 6, 2:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 21 min |
| Jul 6, 3:23 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 52 min |
| Jul 6, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 42 min |
| Jul 6, 4:01 PM CDT | Tornado Warning | ARX | Jackson, La Crosse, Monroe | 17 min |
| Jul 6, 5:01 PM CDT | Special Weather Statement | ARX | Wood | 29 min |
| Jul 6, 5:43 PM CDT | Special Weather Statement | ARX | La Crosse | 32 min |
| Jul 6, 6:05 PM CDT | Special Weather Statement | ARX | Buffalo | 25 min |
| Jul 6, 6:40 PM CDT | Special Weather Statement | ARX | Buffalo | 35 min |
| Jul 5, 8:00 PM CDT | Special Weather Statement | ARX | Fayette | 30 min |
| Jul 6, 3:30 PM CDT | Special Weather Statement | ARX | Winona | 30 min |
| Jul 6, 4:51 PM CDT | Special Weather Statement | ARX | Wabasha | 24 min |
| Jul 6, 5:03 PM CDT | Special Weather Statement | ARX | Wabasha | 27 min |
| Jul 6, 5:13 PM CDT | Special Weather Statement | ARX | Winona | 32 min |
| Jul 6, 5:20 PM CDT | Special Weather Statement | ARX | Wabasha | 25 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.